Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ED/Decreased libido
Sep 17, 2010

Dr. Henry, I've been HIV-infected since 1991. I am currently taking Reyataz, Norvir and Truvada, with a CD4 count in the 600s and undetectable viral load. I also take Androgel and Crestor. My question has to do with my libido and ED. For the past year or more, I have had a greatly decreased libido, and difficulty getting and/or maintaining an erection. I was hoping the Androgel would help, but it hasn't. Unfortunately, my insurance does not pay for "elective" medications like Viagra, Cialis and Levitra. Do you have any suggestions for me? Is there any other drug that might help me that my insurance will pay for? I also take daily supplements, exercise, and practice good nutrition. I'm only 44. I've had to give up so much due to HIV; I'm not ready to give up sex, too! Sincerely, James

Response from Dr. Henry

Impotence and/or erectile dysfunction are common in the general population and more so in HIV+ males. An evaluation by an urologist or sex therapist may be useful. Vaccum tube, Cavernjet treatment, as well as the Viagra family of drugs all may help some patients. A trial of self paid Viagra or equivalent may be worth it (the good news is that can get 100 mg Viagra and then cut it into thirds or halves to stretch the $$ and observe for the enhanced effect since you are on protease inhibitors (need to dose low initially for safety concerns). KH



Previous
Atripla? or I have some problem?
Next
Getting off Amitriptyline

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement